Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



The discrete Galerkin method for integral equations

Authors: Kendall Atkinson and Alex Bogomolny
Journal: Math. Comp. 48 (1987), 595-616
MSC: Primary 65R20
MathSciNet review: 878693
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A general theory is given for discretized versions of the Galerkin method for solving Fredholm integral equations of the second kind. The discretized Galerkin method is obtained from using numerical integration to evaluate the integrals occurring in the Galerkin method. The theoretical framework that is given parallels that of the regular Galerkin method, including the error analysis of the superconvergence of the iterated Galerkin and discrete Galerkin solutions. In some cases, the iterated discrete Galerkin solution is shown to coincide with the Nyström solution with the same numerical integration method. The paper concludes with applications to finite element Galerkin methods.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65R20

Retrieve articles in all journals with MSC: 65R20

Additional Information

Article copyright: © Copyright 1987 American Mathematical Society